PUMA
Istituto di Scienza e Tecnologie dell'Informazione     
Andreussi F., Menchi O. On the spiral form of instability of couette flow of a viscous fluid. In: Meccanica, vol. 6 pp. 212 - 217. Springer, 1972.
 
 
Abstract
(English)
The inslability, of Couette flow caused by vortices with spiral symmetry is studied; the equations of motion in a suitable "spiral" metric turn out to be analogous with those describing vortices with axial symmetry. The approximate solution is obtained by discretization of the differential equations. Special numerical techniques reduce drastically the dimensions of the matrices involved in the calculations. The Taylor number for transition is computed; comparisons with know results are established. The results are shown in a number of graphs.
Abstract
(Italiano)
Si studio la forma di instabilitÓ del moto alla Couette per vortici con simmetria a spirale. In rata opportuna metrica "a spirale" l'equazioni risultano analoghe a quelle che descrivono i vortici a simmetria assiale. La soluzione approssimata delle equazioni Ŕ ottenuta per discretizzazione mediante differenze finite, usando opportuni accorgimenti per ridurre notevolmente le dimensioni delle matrici su cui si eseguono i calcoli. Viene fatto il calcolo del numero critico di Taylor per le equazioni linearizzate in funzione dei parametri significativi e si stabiliscono confronti con risultati noti. Alcuni grafici mostrano i risultati ottenuti.
Subject


Icona documento 1) Download Document PDF


Icona documento Open access Icona documento Restricted Icona documento Private

 


Per ulteriori informazioni, contattare: Librarian http://puma.isti.cnr.it

Valid HTML 4.0 Transitional